MAUDE Adverse Event Report: WELLSPECT HEALTHCARE GENTLECATH HYDROPHILIC; CATHETER, STRAIGHT

WELLSPECT HEALTHCARE GENTLECATH HYDROPHILIC; CATHETER, STRAIGHT
Model Number 509001
Medical Device Problem Code Insufficient Device Problem Information (3190)
Health Effect - Clinical Code Genital Bleeding (4507)
Date of Event 11/10/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The catheter tip was alleged to be deformed, resulting in bleeding.Batch records were reviewed, witness samples from the reported batch were examined, and any discrepancies or defects in the product and manufacturing process were checked as part of the investigation.Batch records did not show any discrepancies.Witness samples did not show any deformation or defect consistent with the complaint.No physical evidence (e.G.Returned samples or photograph) was provided to support the claim.Based on the information available there is no evidence of a deviation in the product or manufacturing process.Without a returned sample or supporting documentation, the complaint cannot be substantiated.Bleeding is identified as a well-known side effect to ic (intermittent catheterization).Bleeding is not uncommon when passing the prostate in older men.The risk of catheter tip with sharp edges or angels that can result in urethral trauma or bleeding or increased risk of uti is identified in the product risk assessment.The cause of this adverse event has not been possible to establish.Should additional facts prompt us to alter or supplement any information of conclusions contained in this report, a follow-up report will be submitted.
 
Event or Problem Description
A male patient has been using a urinary catheter, gentlecath hydrophilic tiemann (coudé) male 16'' 14fr, for a year due to retention from bladder muscle dysfunction.He started by learning cic (clean intermittent catheterization) with straigth tip catheters, and when he had difficulty passing the prostate, his doctor had him try coudé-tip catheters.His usual routine has been to use two coudé-tip catheters (tiemann) and one straight tip catheter (nelaton) throughout the day.He is familiarized how to use coudé-tip catheters.He stated that one of the catheters from customer box with lot number 668379 that he was using at this time "may had a little to much bend at the end, not sure, or something sharp".However, he did not check the catheter tip to see what was wrong with it.Upon insertion, he felt something sharp on the shaft just before it intered the bladder.He thought something might be stuck at the insertion site, so he withdraws the catheter and reinserted it and emptied his bladder.When he emptied his bladder, he noticed heavy bleeding.The bleeding was alarming enough for him that he thought he needed to go to the emergency room (er).However, he was able to call his urologist and at the same time also noticed that his bleeding had decreased.So he did not visit er.His urologist informed him that as long as he could insert a catheter to drain his bladder, the bleeding should stop and he would not need to visit the er.His urologist prescribed medication to prevent urinary tract infection (uti) in case this happened, but the patient said he ultimately did not need it.His bleeding continued to decrease over the next two (2) days.The first time he had to urinate after the event of heavy bleeding, he waited until his bladder was full, as he said he can urinate somewhat at first but not completely empty his bladder without using a urinary catheter.He initially noted a little blood in the first stream (no pain) before the regular clear urine flowed, no blood clots blocking it.He was able to insert the catheter to drain the remainder of the urine and noted no problems with this.However, he experienced a sensation of damage in the urethra, not painful, but as the catheter passed the prostate he felt a "little hesitation there" and suspects that it caused a scar tissue patch or a patch that was inflamed.In addition, the patient takes a low dose aspirin daily.The patient has had a pae procedure (prostatic artery embolization) in the past (unsure for how long ago), but due to his bladder being overstretched for so long it caused bladder dysfunction, so he has had to catheterize 2-3 times a day.After this event the patient is now trying other brands of intermittent catheters as he did not want to continue with gentlecath brand.The used catheter and the entire packaging (customer box with catheters) were discarded by the patient and no products have been returned.No photos of the defective catheter are available and no further information is available about this event.Gentlecath hydrophilic consists of a single use hydrophilic coated catheter, an insertion guide and a water sachet, all included in the primary package which also constitutes the sterile barrier.Before use, the hydrophilic coating shall be activated with water to become slippery.The slippery coating reduces risks or urethral trauma.After activation, the catheter is inserted in urethra.

Brand Name
GENTLECATH HYDROPHILIC
Common Device Name
CATHETER, STRAIGHT
Manufacturer (Section D)
WELLSPECT HEALTHCARE
aminogatan 1
p.o.box 14
mölndal, SE-43 121
SW  SE-43121
Manufacturer Contact
ulrika skogbäck
aminogatan 1
p.o.box 14
mölndal, SE-43-121
SW   SE-43121
MDR Report Key23754716
Report Number3009632672-2025-00041
Device Sequence Number14928706
Product Code EZD
UDI-Device Identifier07333387031873
UDI-Public07333387031873
Combination Product (Y/N)N
PMA/510(K) Number
K223756
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Consumer,Company Representative
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 12/09/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Model Number509001
Device Catalogue Number509001
Device Lot Number668379
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/12/2025
Initial Report FDA Received Date12/09/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured05/14/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexMale